Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 64, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 14, 2006, 11:55 PM CDT for Cameron County, Hidalgo County, Willacy County, Texas. It was in force for 65 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2006, 11:55 PM CDT (04:55 UTC)
- Expired
- May 15, 2006, 1:00 AM CDT
- In force
- 65 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
Counties Cameron County, TX, Hidalgo County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 24 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 12:01 AM CDT | TSTM WND DMG | Edinburg, TX | THREE 12-INCH DIAMETER TREES SNAPPED OFF DUE TO SEVERE THUNDERSTORM. |
| May 15, 12:01 AM CDT | TSTM WND DMG | Mission, TX | MOBILE HOME ROOFS DAMAGED. |
| May 15, 12:07 AM CDT | TSTM WND GST 0 | Mcallen, TX | METAR KMFE 0517Z 03032G52KT |
| May 15, 12:07 AM CDT | TSTM WND GST 60 | Mcallen, TX | METAR KMFE 0517Z 03032G52KT |
| May 15, 12:10 AM CDT | TSTM WND DMG | Weslaco, TX | ROFF COLLAPSE AT CITY MAINTENANCE FACILITY...FELL ON SEVERAL VEHICLES |
| May 15, 12:10 AM CDT | TSTM WND DMG | Weslaco, TX | ROOF COLLAPSE AT CITY MAINTENACE FACILITY...FELL ON SEVERAL VEHICLES |
| May 15, 12:14 AM CDT | HAIL 1 | Rio Hondo, TX | RIO HONDO FIRE DEPARTMENT REPORTED QUARTER-SIZE HAIL WITH DIAMETERS OF 1 TO 1.5 INCHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 6:58 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 4.9 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2959 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 150455 SVRBRO TXC061-215-489-150600- /O.NEW.KBRO.SV.W.0064.060515T0455Z-060515T0600Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 1155 PM CDT SUN MAY 14 2006 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CAMERON COUNTY IN DEEP SOUTH TEXAS THIS INCLUDES THE CITIES OF...PORT ISABEL...SAN BENITO...LA FERIA...HARLINGEN...BROWNSVILLE SOUTHERN HIDALGO COUNTY IN DEEP SOUTH TEXAS THIS INCLUDES THE CITIES OF...HIDALGO...WESLACO...SAN JUAN... PHARR...MISSION...MERCEDES...MCALLEN...EDINBURG...EDCOUCH... DONNA...ALAMO EXTREME SOUTH CENTRAL WILLACY COUNTY IN DEEP SOUTH TEXAS * UNTIL 100 AM CDT * AT 1152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST OF SOUTH PADRE ISLAND TO PALMVIEW...OR ALONG A LINE EXTENDING FROM 18 MILES NORTHEAST OF PORT ISABEL TO MISSION...AND MOVING SOUTH AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... SAN JUAN...PHARR...ALAMO AND HARLINGEN BY MIDNIGHT CDT WESLACO...MERCEDES...DONNA AND LA FERIA BY 1205 AM CDT HIDALGO AND SAN BENITO BY 1210 AM CDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THESE STORMS. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2637 9696 2629 9847 2567 9846 2575 9696 $$ CAFFREY
1 follow-up statement
000 WWUS54 KBRO 150601 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 101 AM CDT MON MAY 15 2006 TXC061-215-489-150611- /O.EXP.KBRO.SV.W.0064.000000T0000Z-060515T0600Z/ HIDALGO TX-WILLACY TX-CAMERON TX- 101 AM CDT MON MAY 15 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CAMERON...EXTREME SOUTH CENTRAL WILLACY AND SOUTHERN HIDALGO COUNTIES EXPIRED AT 100 AM CDT... LAT...LON 2637 9696 2629 9847 2567 9846 2575 9696 $$ CAFFREY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 7:15 PM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, May 14, 7:15 PM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 715 PM CDT SUN MAY 14 2006 .DISCUSSION...SEVERE THUNDERSTORM WATCH NUMBER 356 IS IN EFFECT OVER ALL OF DEEP SOUTH TEXAS THROUGH 1 AM MONDAY MORNING. SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE RIO GRANDE VALLEY TONIGHT AND MONDAY ASSOCIATED WITH A COLD FRONT WHICH WILL MOVE SOUTH OF THE CWA MONDAY MORNING. SOME OF THE THUNDERSTORMS MAY BE SEVERE. THE WINDS WILL SHIFT TO THE NORTH ONCE THE FRONT PASSES THE AREA. TEMPERATURES WILL DECREASE BEHIND THE FRONT ON MONDAY TO SLIGHTLY BELOW NORMAL VALUES FOR THIS TIME OF THE YEAR. DRIER CONDITIONS CLEAR TO PARTLY CLOUDY SKIES AND NEAR NORMAL TEMPERATURES WILL PREVAIL OVER THE RIO GRANDE VALLEY TUESDAY THROUGH SATURDAY. UPDATED THE GRIDS AND TEXT TO REFLECT THE SEVERE THUNDERSTORM WATCH. && .MARINE...AT 6 PM BUOY020 REPORTED E WINDS AT 10 TO 15 KTS AND SEAS NEAR 4 FEET. SMALL CRAFT ADVISORY WINDS OF AROUND 20 KNOTS WILL CONTINUE OVER THE LAGUNA MADRE THRU MID EVENING. A COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS EARLY MONDAY...SHIFTING WINDS TO THE NORTHEAST AT 20 TO 30 KNOTS BY LATE MORNING...AND BUILDING SEAS TO 10 FEET OFFSHORE. GALE FORCE GUSTS IN SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT AND EARLY MONDAY...AHEAD OF THE FRONT. WINDS WILL DECREASE AND VEER ONSHORE BY WEDNESDAY AS HIGH PRESSURE MOVES EAST INTO THE NORTHERN GULF. && .AVIATION...GUSTY SOUTHEAST WINDS WILL PERSIST THRU SUNSET OVER THE COASTAL AREAS OF DEEP S TX. A COLD FRONT WILL MOVE THROUGH THE CWA MONDAY MORNING WITH SCT SHRA/TSRA...WITH SOME POSSIBLY SEVERE. AVIATION INTERESTS SHOULD MONITOR WEATHER CONDITIONS...PARTICULARLY IN THE LOWER RIO GRANDE VALLEY...FROM LATE THIS EVENING THROUGH MONDAY MORNING. MVFR TO IFR CIGS/VIS AND STRONG GUSTY NORTH WINDS EXPECTED POST FRONT INTO EARLY TUESDAY MORNING. && .BRO WATCHES/WARNINGS/ADVISORIES... SCA GMZ135-155-175 FROM 15/09Z THROUGH 15/15Z. SCA GMZ130-132-135-150-155-170-175 FROM 15/15Z THROUGH 16/06Z. SCA GMZ150-155-170-175 FROM 16/06Z THROUGH 16/12Z. && SYNOPTIC/GRIDS...63 MARINE/AVIATION...58 MESO...ABBOTT
Hazardous weather outlook, May 14, 11:40 PM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1140 PM CDT SUN MAY 14 2006 TXZ248>257-151100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 1140 PM CDT SUN MAY 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REMAINDER OF TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 100 AM MONDAY FOR ALL OF THE RIO GRANDE VALLEY. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREAT WITH THESE STORMS...ALTHOUGH TORNADOS ARE POSSIBLE IN THIS ENVIRONMENT. SMALL CRAFT ADVISORIES ARE POSTED FOR THE MARINE AREAS OF DEEP SOUTH TEXAS...AS A COLD FRONT APPROACHES. SMALL CRAFT SHOULD REMAIN IN PORT OVERNIGHT...AND REMAIN WEATHER ALERT...AS A VOLATILE ATMOSPHERE IS IN PLACE AND THE LIFTING OF THIS AIR IS LIKELY WITH THE APPROACH OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED MONDAY MORNING AS A COLD FRONT MAKES ITS WAY THROUGH DEEP SOUTH TEXAS. SMALL CRAFT ADVISORIES ARE POSTED FOR STRONG WINDS AND BUILDING SEAS IN THE WAKE OF THE FRONT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED OVERNIGHT. MARTIN
In the hours before
Local storm report, May 14, 9:28 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
928 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM HAIL SAN YGNACIO 27.03N 99.45W
05/14/2006 M1.00 INCH ZAPATA TX LAW ENFORCEMENT
ZAPATA COUNTY SHERIFF REPORTED QUARTER SIZE HAIL OVER SAN
YGNACIO.
&&
CAFFREYThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 8:02 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 58 min |
| May 14, 8:33 PM CDT | Tornado Warning | BRO | Zapata | 12 min |
| May 14, 9:00 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 45 min |
| May 14, 9:41 PM CDT | Special Marine Warning | BRO | 34 min | |
| May 14, 9:47 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Zapata | 58 min |
| May 14, 9:53 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Kenedy | 37 min |
| May 14, 10:12 PM CDT | Tornado Warning | BRO | Brooks, Kenedy | 33 min |
| May 14, 10:31 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Kenedy, Starr, Willacy | 29 min |
| May 14, 10:34 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy, Willacy | 26 min |
| May 14, 10:37 PM CDT | Special Marine Warning | BRO | 38 min | |
| May 14, 10:42 PM CDT | Tornado Warning | BRO | Kenedy, Willacy | 33 min |
| May 14, 10:54 PM CDT | Special Marine Warning | BRO | 36 min | |
| May 14, 10:59 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 25 min |
| May 14, 11:04 PM CDT | Special Marine Warning | BRO | 26 min | |
| May 14, 11:07 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Kenedy, Willacy | 38 min |
| May 14, 11:14 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo, Kenedy, Starr, Willacy | 61 min |
| May 14, 11:20 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Willacy | 46 min |
| May 14, 11:29 PM CDT | Special Marine Warning | BRO | 61 min | |
| May 14, 11:36 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 24 min |
| May 14, 11:44 PM CDT | Severe Thunderstorm Warning | BRO | Cameron | 31 min |
| May 15, 12:11 AM CDT | Tornado Warning | BRO | Cameron | 25 min |
| May 15, 6:14 AM CDT | Marine Weather Statement | BRO | 8 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.